Doctor insights on:
Can You Get Serotonin Syndrome From Smoking Pot
Can taking wellbutrin (bupropion) and Zoloft and smoking cannabis cause serotonin syndrome? I've had a few panic attacks that I am worried may actually be ss
caused by use of one or more serotonergic medications. Serotonin Syndrome can cause nausea /vomiting /diarrhea, abdominal pain, stiffness or spasm of muscles, fever, shivering, ^ sweating, hallucinations, confusion, restlessness, visual changes, ^ Heart rate, tremor, lack of coordination, seizure, bp changes, dilated pupils, In some rarer cases, coma ...Read more
Combo or high dose: Serotonin syndrome is too much serotonin in the brain. If you have tolerated zoloft (sertraline) for a long time, than your chances of developing the syndrome are low, unless your dose was increased or another med added. Other psychotropics, pain meds (e.g. Ultram), migraine meds (triptans), HIV meds, stimulants & hallucinogens w/ zoloft (sertraline) can raise the risk. Inform your doctor of all the meds you're taking. ...Read more
Unlikely but if you: experience symptoms of excessive serotonin including nausea, vomiting, diarrhea, agitation, confusion, restlessness, dilated pupils, headache, changes in blood pressure/body temperature, rapid heart rate, tremor, loss of muscle coordination, twitching muscles, shivering, goose bumps, or excessive sweating seek medical review. Best regards for good health. ...Read more
Can you get serotonin syndrome with a 6,000 mg of sertraline combined with 400 mg of phenergan (promethazine) what can happen.
SAM-e: Can cause serotoneric syndrome if taken with Demerol, (meperidine hydrochloride) Talwin, dextromethorphan (Robitussin), Ultram, Triptans or other antidepressants. It should be taken with Folate, B12 and B6 to avoid elevations of serum homocysteine. It is best taken in the morning on an empty stomach to avoid insomnia. It is not regulated by the FDA. Talk to your doctor about dose-some pill forms have a very short half life. ...Read more
Is it possible to get serotonin syndrome from taking 400mg of Sam-e by itself, or is it fairly safe?
Probably OK: The Mayo Clinic suggests that higher doses of SAMe can be used (http://www.mayoclinic.org/drugs-supplements/same/dosing/hrb-20059935), but each person is an individual; also, it is important not to be taking other agents that could precipitate serotonin syndrome at the same time. ...Read more
I submitted a question before completing your application. Did you get it, it was on serotonin syndrome?
We can't cross :
reference your previous entries on Basic Health Tap.
Serotonin Syndrome is a serious rxn to taking 1 orm more serotonergic meds. It can cause nausea /vomiting /diarrhea, abdominal pain, stiffness or spasm of muscles,fever, shivering, ^ sweating, hallucinations, confusion, restlessness, visual changes, ^ Heart rate, tremor, lack of coordination, seizure, bp changes, dilated pupils, In some rarer ...Read more
Possible: Depending on the person, it can happen at any dose. Generally, it is less likely the lower the dose. ...Read more
Is there any chance to get serotonin syndrome one month after on venlafaxine 75mg without increase the dose ?
If you have any: concerns about side effects, see your MD immediately. This class of meds can produce some very weird and worrisome and potentially dangerous side effects, and sooner than you think. ...Read more
I may have taken twice my 200mg dosage of Zoloft (sertraline). When would I be able to tell? Would I get serotonin syndrome? what should I do?
If you get: serotonergic syndrome from an extra dose of Zoloft (sertraline) the symptoms would likely be mild and short lived. Get a multi day pill box to avoid this issue in the future. If your pulse is less than 120 your fine. If you are not sure how to take your pulse look it up. (Its a good thing to know) If you have an elevated temperature and are sweating a lot or have confusion have someone take you to the ER. ...Read more
Does serotonin syndrome affect everyone at different amounts depending on the person's brain, or does everyone get affected at the same amount?
Is it possible to get serotonin syndrome from st johns wort, 5htp, or sam-e, when taken by themselves, and without any other medications?
Should discontinuing my medication get rid of serotonin syndrome? Went to ER and they did nothing. How long will it take for me to recover?
Serotonin Syndrome: The major symptoms can sometimes dissipate as quickly as 24 hours. I have only seen a handful of patients with this condition. For most of them it took several days for them to solidly feel better. ...Read more
Is it likely to get serotonin syndrome if i take 20 mg of Lexapro (escitalopram) with dextromethorphan for a cold? Epocrates says to watch out for it.
No, as long as your : No, as long as your not taking the medications at the same time. Make sure your dosages are spaced apart where there are no adverse reactions, . ...Read more
Is it safe to take 50 mg of trazodone while on 20mg of Prozac daily? I don't want to get serotonin syndrome.
Does a serum prolactin level test show your serotonin level 2 can I get serotonin syndrome from 10mg a nite of amitriptyline when it not 1st time used?
Serum prolactin test:
Measures prolactin, not serotonin.
Serotonin syndrome usually is caused by a combination of medicines, not just one.
Please see this link for very helpful information including a list of drugs to compare to those you are taking.
http://www.mayoclinic.com/health/serotonin-syndrome/ds00860. ...Read more
Is it possible to get serotonin syndrome from Adderall and effexor (venlafaxine)? Would it look like a panic attack?
Serotonergic: syndrome usually presents with elevated heart rate, stiff muscles and elevated temperature. You usually don't see the latter two things with panic attacks in isolation. And yes its possible to get either or both of these problems with this combination of meds depending on the dose. Avoid triptans Reglan, St Johns Wort, Buspar, (buspirone) Yohimbe, Nutmeg, lithium, Tramadol, Lortab, MAOI's while on this combo ...Read more
Will I get serotonin syndrome if I take two 5/325 percocets while I'm on 20 mg Prozac and 50 mg Zoloft (sertraline)?
Possibly: If u under medical supervisdion -,such combo require petiodic check up snd possibly adjustment if dose. If u ise it for while most likely not setotoninevsymptoms...?but sertsin food can trigger it ( aged cheese., alcohol..)Other is : combo Prozac (fluoxetine) + Zolft can causev(SIADH) low Sodium.. And Petcocet + Prozac (fluoxetine) may affect livet metabolism of drugs and cause additivevaffect ( slow liver clearence) . ...Read more
Do you think i would get serotonin syndrome if i would take a 30mg adderall (dextroamphetamine and racemic amphetamine)?
Quite doubtful.: However, was this medication prescribed for you? It is illegal to take someone else's prescribed controlled substance. It also isn't safe to take other people's medications. ...Read more
My doctor said Remeron (mirtazapine) is normal to take with SSRIS,I take Celexa . Just started Remeron (mirtazapine) tonight, but am worried I will get Serotonin Syndrome? 7.5mg.
Have kidney infection, doc gave me Cipro (ciprofloxacin) I am on Cymbalta pharmacist said I may get serotonin syndrome become very sick, doc away do I take it or not?
It is: Very unlikely to develop seretonin syndrome while on ciprofloxacin for such a short period of tome, as a pharmacist myself for 20 years I know they have to tell you everything but this one is reAlly more theoretical ...Read more
Variable: In early-mild forms, it can be subtle, but certainly not in the full-blown syndrome. Increased reflexes and involuntary jerking, high temperature, poor balance, confusion, profuse sweating, increased heart rate and BP, and some would say seizure risk. ...Read more
with use of 1 or more serotonergic meds. Serotonin Syndrome can cause nausea /vomiting /diarrhea, abdominal pain, stiffness or spasm of muscles,
fever, shivering, ^ sweating, hallucinations, confusion, restlessness, visual changes, ^ Heart rate, tremor, lack of coordination, seizure, bp changes, dilated pupils, In some rarer cases, coma or death can occur. ...Read more
Symptoms occur within minutes to hours, and may include:
Agitation or restlessness
Fast heartbeat and high blood pressure
Increased body temperature
Loss of coordination
Rapid changes in blood pressure
Get to the hospital please if you're at risk.
Ref: https://www.nlm.nih.gov/medlineplus/ency/article/007272.htm ...Read more
Serotonin syndrome: Overactivation due to excess serotonin. See diagram. Treatment is emergency intervention if severe, and discontinuing the medication if less severe. Some medications used are Muscle relaxants, serotonin blockers such as Periactin, (cyproheptadine hydrochloride) Oxygen & intravenous fluids. ...Read more
Yes, but uncommon: You can get serotonin syndrome. With flushing, fever, rapid heart rate, blood pressure elevation, etc from ssris, but it is very uncommon with these drugs in the normal doses that are given. It can occur however, if you are taking another drug that boosts serotonin along with the ssri, which is why its important to keep you doctor posted on all meds changed or added including over the counter. ...Read more
- Talk to a doctor online
- Can you get serotonin sydnrome from zoloft?
- Can you get herpes from smoking with someone?
- Can you get strep throat from smoking?
- Can you get aids from smoking after someone?
- Can you get pericarditis from smoking off of tin foil?
- Can you get empty nose syndrome from radiofrequency ablation for turbinates?
- Mild serotonin syndrome from buspar
- Can you get herpes smoking after someone?
- Can you get hiv from smoking a cigarette?